Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sexual performance while on ARVs
Nov 24, 2010

l started taking arvs in 2004 and ever since my sexual performance has deteriorated. l am on efavirenz and lamividine + stavudine.

l am in Mozambique. could this be as a result of these drugs and how can l counter this problem

Response from Dr. Henry

Rates of sexual dysfunction seem higher in HIV + patients than the already high rates in the general population. It is unclear whether HIV, some of the HIV drugs used in treatment, or stress /psychological issues are the major factors either solely or as a combination of factors. Your question is a good one and a fairly common issue. Many HIV+ males have low testosterone levels that may contribute to sexial dysfunction as can the co-existence of other problems (drug abuse, alcohol, diabetes, smoking, side effects of other drugs such as anti-depressants). I recommend discussing with your HIV provider to sort out the possible contributing factors and to devise an approach to address the problem. KH



Previous
Quercetin-Black Tea/Green Tea and Atripla
Next
SICK!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement